MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4.An xtw clip was prepared per the instructions for use (ifu) and inserted without issues.However, while in the valve, it was observed that one gripper was not functioning as intended.Troubleshooting was performed, but the issue was unable to be resolved.Therefore, the clip was removed and replaced.Two clips were then deployed, reducing mr to a grade of 1.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Returned device analysis did not confirm the reported single gripper actuation issue (difficult to open or close).A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.A review of the complaint history identified no other complaints from the lot.Based on information provided and the results of the returned device analysis (unable to confirm the reported issue), a cause for the reported difficult to open or close associated with a single gripper actuation issue could not be determined.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21005036
Report Number2135147-2024-06552
Device Sequence Number9839911
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)250605(10)40605R1021
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Catalogue NumberCDS0701-XTW
Device Lot Number40605R1021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown